Alert archive / Wyoming / High Wind Watches in 2016

High Wind Watch 5, NWS Cheyenne, WY

February 5, 20164 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Feb 5, 2016, 1:35 AM MST for 4 counties in Wyoming. It took effect at Feb 6, 2016, 8:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 5, 2016, 1:35 AM MST (08:35 UTC)
In effect from
Feb 6, 2016, 8:00 AM MST
Expired
Feb 6, 2016, 2:04 AM MST
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Converse County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 134 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 8.6 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2016-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2016-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1973 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
-62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

063 
WWUS75 KCYS 050835
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
135 AM MST FRI FEB 5 2016

...STRONG WINDS WILL RETURN TO THE WIND CORRIDORS OF SOUTHEAST
WYOMING TONIGHT AND PERSIST INTO SATURDAY EVENING...

WYZ106-110-116-117-060000-
/O.UPG.KCYS.HW.A.0004.160206T0000Z-160207T0000Z/
/O.NEW.KCYS.HW.W.0004.160206T0300Z-160207T0600Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
135 AM MST FRI FEB 5 2016

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 PM
MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 PM MST
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...8 PM TONIGHT THROUGH 11 PM SATURDAY. THE STRONGEST
  WINDS ARE EXPECTED SATURDAY MORNING.

* WINDS...WEST TO SOUTHWEST 40 TO 50 MPH WITH GUSTS TO 75 MPH.
  WITH RECENT SNOW FALL...THESE WINDS COULD COMBINE WITH BLOWING
  SNOW TO CREATE SLICK ROADS AND REDUCED VISIBILITIES.

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL WILL BE HAZARDOUS 
  TO LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON 
  NORTH TO SOUTH ORIENTED ROADWAYS. THERE WILL BE AN ENHANCED 
  RISK FOR VEHICLE BLOW OVERS...ESPECIALLY NEAR ARLINGTON AND 
  BORDEAUX AND THE INTERSTATE 80 SUMMIT BETWEEN LARAMIE AND 
  CHEYENNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ101-104-105-107-109-115-060000-
/O.NEW.KCYS.HW.A.0005.160206T1500Z-160207T0600Z/
CONVERSE COUNTY LOWER ELEVATIONS-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
LARAMIE VALLEY-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP...
MEDICINE BOW...GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...
RAWLINS...SINCLAIR...HANNA...LARAMIE
135 AM MST FRI FEB 5 2016

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING. 

* TIMING...8 AM SATURDAY THROUGH 11 PM SATURDAY NIGHT

* WINDS...WESTERLY WINDS OF 40 TO 45 MPH GUSTING TO 60 MPH. WITH
  RECENT SNOW FALL...THESE WINDS COULD COMBINE WITH BLOWING SNOW
  TO CREATE SLICK ROADS AND REDUCED VISIBILITIES.

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL MAY BE HAZARDOUS TO
  LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO
  SOUTH ORIENTED ROADWAYS. THERE WILL BE AN ENHANCED RISK FOR
  VEHICLE BLOW OVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
2 follow-up statements
979 
WWUS75 KCYS 052042
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
142 PM MST FRI FEB 5 2016

...STRONG WINDS WILL RETURN TO THE WIND CORRIDORS OF SOUTHEAST
WYOMING TONIGHT AND PERSIST INTO SATURDAY EVENING...

WYZ106-110-116-117-061200-
/O.CON.KCYS.HW.W.0004.160206T0300Z-160207T0600Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
142 PM MST FRI FEB 5 2016

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
11 PM MST SATURDAY...

* TIMING...8 PM TONIGHT THROUGH 11 PM SATURDAY. THE STRONGEST 
  WINDS ARE EXPECTED SATURDAY MORNING. 

* WINDS...WEST TO SOUTHWEST 40 TO 50 MPH WITH GUSTS TO 75 MPH.
  WITH RECENT SNOWFALL...THESE WINDS COULD COMBINE WITH BLOWING
  SNOW TO CREATE SLICK ROADS AND REDUCED VISIBILITIES.

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL WILL BE HAZARDOUS 
  TO LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON 
  NORTH TO SOUTH ORIENTED ROADWAYS. THERE WILL BE AN ENHANCED 
  RISK FOR VEHICLE BLOW OVERS...ESPECIALLY NEAR ARLINGTON AND 
  BORDEAUX AND THE INTERSTATE 80 SUMMIT BETWEEN LARAMIE AND 
  CHEYENNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ101-104-105-107-109-115-061200-
/O.CON.KCYS.HW.A.0005.160206T1500Z-160207T0600Z/
CONVERSE COUNTY LOWER ELEVATIONS-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
LARAMIE VALLEY-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP...
MEDICINE BOW...GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...
RAWLINS...SINCLAIR...HANNA...LARAMIE
142 PM MST FRI FEB 5 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

* TIMING...8 AM SATURDAY THROUGH 11 PM SATURDAY NIGHT

* WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. WITH RECENT
  SNOWFALL...THESE WINDS COULD COMBINE WITH BLOWING SNOW TO
  CREATE SLICK ROADS AND REDUCED VISIBILITIES.

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL MAY BE HAZARDOUS TO 
  LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH 
  TO SOUTH ORIENTED ROADWAYS. THERE WILL BE AN ENHANCED RISK FOR 
  VEHICLE BLOW OVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CLH
623 
WWUS75 KCYS 060904
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
204 AM MST SAT FEB 6 2016

...STRONG WINDS WILL PERSIST INTO THIS EVENING FOR THE WIND
CORRIDORS OF SOUTHEAST WYOMING WITH ANOTHER STRONG WIND EVENT
POSSIBLE ON SUNDAY ACROSS WESTERN NEBRASKA...

WYZ101-104-105-107-109-115-061015-
/O.CAN.KCYS.HW.A.0005.160206T1500Z-160207T0600Z/
CONVERSE COUNTY LOWER ELEVATIONS-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
LARAMIE VALLEY-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP...
MEDICINE BOW...GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...
RAWLINS...SINCLAIR...HANNA...LARAMIE
204 AM MST SAT FEB 6 2016

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WATCH. 

ALTHOUGH IT WILL BE WINDY...THE THREAT OF STRONG AND DAMAGING
WINDS HAS SUBSIDED.

$$

WYZ106-110-116-117-070000-
/O.CON.KCYS.HW.W.0004.000000T0000Z-160207T0600Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
204 AM MST SAT FEB 6 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* TIMING...THROUGH 11 PM TODAY. 

* WINDS...WEST TO SOUTHWEST 40 TO 50 MPH WITH GUSTS TO 70 MPH.
  WITH RECENT SNOWFALL...THESE WINDS COULD COMBINE WITH BLOWING
  SNOW TO CREATE SLICK ROADS AND REDUCED VISIBILITIES.

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL WILL BE HAZARDOUS 
  TO LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON 
  NORTH TO SOUTH ORIENTED ROADWAYS. THERE WILL BE AN ENHANCED 
  RISK FOR VEHICLE BLOW OVERS...ESPECIALLY NEAR ARLINGTON AND 
  BORDEAUX AND THE INTERSTATE 80 SUMMIT BETWEEN LARAMIE AND 
  CHEYENNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

NEZ002-003-019>021-054-055-095-096-070000-
/O.NEW.KCYS.HW.A.0006.160207T1500Z-160208T0100Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
204 AM MST SAT FEB 6 2016

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON. 

* TIMING...8 AM SUNDAY TO 6 PM SUNDAY.

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL MAY BE HAZARDOUS TO
  LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON EAST TO
  WEST ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

RUBIN

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Feb 4, 10:43 PM MST, 2 hours 52 minutes earlier.

Area forecast discussion, Feb 4, 10:43 PM MST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1043 PM MST THU FEB 4 2016

.SHORT TERM...(TONIGHT-SATURDAY NIGHT)
ISSUED AT 209 PM MST THU FEB 4 2016

THE MAIN CONCERN IN THE NEAR TERM IS HAZARDOUS TRAVEL ALONG AND WEST
OF THE LARAMIE RANGE THROUGH THIS EVENING. SNOW SHOWERS HAVE STARTED
TO DEVELOP OVER CARBON AND CONVERSE COUNTIES IN RESPONSE TO A STRONG
MID-LEVEL SHORTWAVE MOVING QUICKLY ACROSS CENTRAL WYO. THIS ACTIVITY
WILL SPREAD ACROSS THE REMAINDER OF THE CWA OVERNIGHT WITH ONLY VERY
LIGHT ACCUMULATIONS EXPECTED. WEAKENING LOW-LEVEL GRADIENTS CONTINUE
TO PROMOTE DIMINISHING WIND SPEEDS...BUT A FEW HIGHWAY SENSORS STILL
SHOW GUSTS IN THE 40-50 MPH RANGE IN THE WIND PRONE AREAS. POOR ROAD
CONDITIONS ARE OCCURRING WHERE SNOW IS FALLING AND WINDS REMAIN HIGH
ATTM...BUT IT IS NOT WIDESPREAD ENOUGH FOR AN ADVISORY. IN THE SNOWY
AND SIERRA MADRE RANGES...4 TO 7 INCHES OF SNOW WILL FALL TONIGHT.

DRY CONDITIONS WILL PREVAIL ON FRIDAY BENEATH A SHORTWAVE RIDGE. MAY
SEE SOME LINGERING SNOW SHOWERS IN THE MOUNTAINS...BUT DO NOT EXPECT
THIS TO CAUSE ANY PROBLEMS. INCREASING 700 MILLIBAR TEMPERATURES AND
SUBSIDENCE ALOFT SHOULD SUPPORT HIGH TEMPERATURES AT/ABOVE 32 F OVER
THE EASTERN PLAINS...SO TRENDED SLIGHTLY WARMER. THE NEXT POTENT MID
LEVEL DISTURBANCE WILL SWEEP ACROSS MONTANA ON FRIDAY NIGHT AND INTO
NORTHEASTERN WYOMING ON SATURDAY. THE H85 CAG-CPR GRADIENT INCREASES
TO NEAR 80 METERS BY 12Z SAT ALONG WITH 60+ KT H75 FLOW...SO ANOTHER
ROUND OF HIGH WINDS APPEARS LIKELY FOR ARLINGTON. BORDEAUX WILL HAVE
NO PROBLEM HITTING EITHER WITH AN ARL-BRX MSLP GRADIENT ON THE ORDER
OF 4-5 MILLIBARS. OUR LOCAL PROBABILISTIC MODEL IS SHOWING 80-90 PCT
PROBABILITIES OF EXCEEDING HIGH WIND CRITERIA BETWEEN 12-18Z. ISSUED
A HIGH WIND WATCH FOR THE WIND PRONE AREAS FROM FRI EVE THROUGH MUCH
OF SAT. BLOWING SNOW IS POSSIBLE...BUT WARMING TEMPERATURES/CRUSTING
OF SNOW SHOULD KEEP IMPACTS MINIMAL.

WE WILL ALSO NEED TO WATCH SOME OF OUR LOWER ELEVATIONS FOR GUSTS IN
THE NEIGHBORHOOD OF 60 MPH ON SATURDAY AFTERNOON/EVENING. THE GFS IS
SHOWING 65-75 KTS IN THE H7-H75 LAYER OVER BOTH CHEYENNE AND LARAMIE
AT 00Z SUN...AND NAM/GFS BUFKIT SOUNDINGS SHOW STEEP LAPSE RATES AND
EXCELLENT MIXING POTENTIAL. THE MAIN LIMITING FACTOR APPEARS TO BE A
LACK OF STRONGER DOWNWARD OMEGA AT 725 MILLIBARS...BUT THE THREAT IS
DEFINITELY THERE. MAV GUIDANCE SHOWS SUSTAINED WINDS AROUND 28 TO 32
KTS. THERE WILL MOST LIKELY BE A SOME SNOW SHOWERS OVER OUR NORTHERN
ZONES ON SATURDAY NIGHT ASSOCIATED WITH THE AFOREMENTIONED WAVE. NOT
EXPECTING MUCH FOR IMPACTS WITH THE FAST-MOVING SYSTEM.

.LONG TERM...(SUNDAY THROUGH THURSDAY)
ISSUED AT 235 PM MST THU FEB 4 2016

MEDIUM TO LONG RANGE MODELS INDICATE GENERALLY QUIET WEATHER LATE
THIS WEEKEND AND THROUGH MOST OF NEXT WEEK. WITH THE EXCEPTION OF
STRONG WINDS...PRECIP CHANCES WILL BE LOW WITH LIMITED IMPACTS.
THERE IS HIGH CONFIDENCE IN A GRADUAL WARMING TREND THROUGH THE
MIDDLE OF NEXT WEEK WITH TEMPERATURES ABOVE NORMAL AS EARLY AS
TUESDAY. HIGH TEMPERATURES MAY CLIMB TOWARDS THE MID TO UPPER 50S
ON WEDNESDAY ACROSS THE LOWER ELEVATIONS...BUT THIS WILL LIKELY
DEPEND ON ANY REMAINING SNOWPACK.

FORECAST GUIDANCE IN GOOD AGREEMENT...SHOWING NORTHERLY FLOW ALOFT
CONTINUING THROUGH TUESDAY AS THE PACIFIC UPPER LEVEL RIDGE AXIS
NUDGES EASTWARD AND FLATTENS A BIT AS IT MOVES INTO THE ROCKY
MOUNTAIN REGION BY WEDNESDAY. NO REAL CONCERNS WITH PRECIPITATION
CHANCES AS THE BACK DOOR COLD FRONT MODELS WERE SHOWING YESTERDAY
IS A LITTLE FURTHER EAST TODAY. SUNDAY WILL BE COLD AS THE PACIFIC
STORM SYSTEM AND ASSOCIATED COLD FRONT FROM SATURDAY RAPIDLY
MOVES EAST OF THE FORECAST AREA BY SUNDAY. HIGH TEMPERATURES IN
THE 20S TO MID 30S ARE EXPECTED...WARMEST ACROSS WESTERN NEBRASKA.
A PROLONGED PERIOD OF VERY WINDY CONDITIONS ARE EXPECTED SUNDAY
THROUGH TUESDAY ACROSS PORTIONS OF THE FAR EASTERN WYOMING PLAINS
AND WESTERN NEBRASKA DUE TO A STRONG PRESSURE GRADIENT ACROSS THE
AREA. NORTHWEST WINDS MAY GUST BETWEEN 45 TO 55 MPH AT TIMES ALONG
AND EAST OF THE LARAMIE RANGE TOWARDS THE SOUTHERN NEBRASKA
PANHANDLE.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY EVENING)
ISSUED AT 1035 PM MST THU FEB 4 2016

SCATTERED LIGHT SNOW SHOWERS WILL END FROM WEST TO EAST THROUGH
08Z. THERE WILL BE BRIEF MVFR-IFR VIS WITH THE SHOWERS. OTHERWISE...
VFR CIGS WILL CONTINUE OVERNIGHT WITH PARTIAL CLEARING FRIDAY.
GUSTY WEST TO NORTHWEST WINDS WILL PRODUCE BLOWING SNOW ACROSS
PORTIONS OF SOUTHEAST WY...MAINLY AFFECTING AREAS WEST OF LARAMIE
TO RAWLINS OVERNIGHT. BREEZY WEST TO NORTHWEST WINDS WILL PREVAIL
FRIDAY.

&&

.FIRE WEATHER...
ISSUED AT 209 PM MST THU FEB 4 2016

MINIMAL FIRE WEATHER CONCERNS WITH A WIDESPREAD SNOW PACK ACROSS
THE ENTIRE FIRE DISTRICT. STRONG WINDS WILL RETURN TO MUCH OF THE
AREA BY THE WEEKEND...ESPECIALLY OVER THE WIND PRONE AREAS. THESE
WINDS MAY WARM US UP SOME...BUT NOT TOO MUCH AS COLD AIR REMAINS
OVERHEAD.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON
     FOR WYZ106-110-116-117.

NE...NONE.
&&

SHORT TERM...CLH
LONG TERM...TJT
AVIATION...MAJ
FIRE WEATHER...GCC/CLH
Hazardous weather outlook, Feb 4, 8:40 PM MST, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
840 PM MST THU FEB 4 2016

WYZ101>119-052245-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
840 PM MST THU FEB 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

SCATTERED SNOW SHOWERS WILL MOVE WEST TO EAST ACROSS THE AREA
TONIGHT. THE SNOW WILL COMBINE WITH GUSTY WINDS TO PRODUCE LOW
VISIBILITIES IN FALLING AND BLOWING SNOW...AS WELL AS SLICK ROAD
CONDITIONS. USE CAUTION IF TRAVELING. ACCUMULATIONS WILL VARY FROM
LESS THAN AN INCH VALLEYS AND PLAINS TO AS MUCH AS SIX INCHES OVER
THE HIGHER PEAKS OF THE SNOWY AND SIERRA MADRE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG WINDS WILL RETURN TO THE WIND PRONE LOCATIONS OF SOUTHEAST
WYOMING FRIDAY EVENING THROUGH SATURDAY AFTERNOON. A HIGH WIND WATCH
REMAINS IN EFFECT FROM 5 PM MST FRIDAY THROUGH 5 PM MST SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

NEZ002-003-019>021-054-055-095-096-052245-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
840 PM MST THU FEB 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TONIGHT

SCATTERED SNOW SHOWERS WILL MOVE WEST TO EAST ACROSS THE AREA
TONIGHT. ACCUMULATIONS OF A HALF INCH OR LESS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

In the hours before

Special weather statement, Feb 4, 10:00 PM MST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1000 PM MST THU FEB 4 2016

NEZ003-019>021-054-055-096-WYZ106>119-050700-
BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
SOUTH SIOUX-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING...
HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...AGATE...
BORDEAUX...GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...
TORRINGTON...RAWLINS...SINCLAIR...HANNA...ARLINGTON...
ELK MOUNTAIN...BAGGS...DIXON...SARATOGA...ENCAMPMENT...
RIVERSIDE...CENTENNIAL...ALBANY...WOODS LANDING...LARAMIE...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS
1000 PM MST THU FEB 4 2016

SCATTERED SNOW SHOWERS WILL MOVE ACROSS PORTIONS OF SOUTHEAST
WYOMING AND THE WESTERN NEBRASKA PANHANDLE THROUGH MIDNIGHT. THE
SNOW WILL COMBINE WITH WIND GUSTS OF 25 TO 35 MPH TO PRODUCE AREAS
OF BLOWING AND DRIFTING SNOW AND BLACK ICE. VISIBILITIES MAY BE
REDUCED TO ONE MILE AT TIMES IN FALLING AND BLOWING SNOW.

TRAVEL WILL BE HAZARDOUS WITH SLICK ROADS AND REDUCED VISIBILITIES
IN FALLING AND BLOWING SNOW. REDUCE SPEEDS AND ALLOW EXTRA TRAVEL
TIME.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 1:35 AM MSTHigh Wind WarningCYSAlbany, Carbon, Laramie, Platte49 hr

Nearby

High Wind Watches in Wyoming, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.